Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Suffer from type2 diabetes and hypertension. Is it safe to take regestrone to postpone periods?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Dear Doctor
I need to postpone my periods for the month of August and was advised to start taking Regestrone tablets a week before the period date. I am 46 yrs old and i suffer from type2 diabetes and also hypertension. I have never taken Regestrone before. I want to know if there are any risks involved and also how it will affect my periods after I stop taking the drug. My periods are generally heavy but regular.

Thank you
Posted Tue, 21 Aug 2012 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

according to some studies synthetic progesterone can increase the blood pressure and diabetogenic,
but as you are taking only few tablets for short period that may not have any effect on your health,
but be cautious and monitor your blood pressure and blood sugar levels regularly while being on tablets, and continue to take hypertension and blood sugar tablets.
after stopping the progesterone pills you can get periods within 5 to 7 days,
that may be withdrawal bleeding so that could be comparatively light,
you may have some irregularity in immediate next cycle but it will become normal soon.
you can have few symptoms like nausea, breast tenderness etc as side effects of tablets which will subside after stopping of pills.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor